MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYSTEM PED.WITH PRECHAMBER; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYSTEM PED.WITH PRECHAMBER; HYDROCEPHALUS MANAGEMENT
Model Number FV438T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 12/29/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a progav (part # (b)(4)) was implanted during a procedure performed on (b)(6) 2021.According to the complainant, the shunt system was believed to be operating in underdrainage and was unable to be adjusted.The patient underwent a revision procedure on (b)(6) 2021.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: (b)(6), height: 90 centimeters (cm), weight: (b)(6) (kg), gender: unknown.
 
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Manufacturing and quality control data the progav® was manufactured by a qualified employee on (b)(6) 2020.Deviations during assembly did not occur.The product was finally tested as article fv438t and released for packaging and sterilization and was sterilized by miethke.The progav® has a normal pressure range of 0 to 20 cmh2o.The parameters after completion of the valve assembly were tested at a flow rate of 5 ml/h or 50 ml/h at set pressures of 0, 5, 10 and 20 cmh2o, and were found to meet specifications.The valve was pre-adjusted to 5 cmh2o in accordance with the specification.All tested parameters were assessed according to specifications.Visual inspection: the following observations were made during the visual inspection: no visual deviasions detected.Permeability test: the test showed that the progav® is permeable.Computer control test: the computer controlled test showed the opening pressure of the progav®, at a reference flow rate of 20 ml/h in a horizontal position of the valve, to be 1,29 cmh2o.This is not within the specified tolerance of 6 cmh2o ± 3 cmh2o.An applied pressure of 6 cmh2o, with the device in the horizontal position is expected to have a resultant pressure of 6 cmh2o ± 3 cmh2o.Adjustability test: the progav® was found to be non-adjustable within the specified range.Braking force and brake function test: the braking force test indicates that the brake function of the progav® is present.Due to the non-adjustability of the valve, as detailed in section 7.4, an investigation of the braking force was not possible.Internal inspection of product: after dismantling of the valve, some deposits were found in progav®.Results: based on our investigation results, we can identify a accelerated outflow and adjustment difficulties of the valve.We are assuming that the deposits detected within the valve have caused the functional impairment.Deposits caused by natural substances in the cerebrospinal fluid, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Small amounts of non-visible deposits/proteins might compromise the integrity of the valve.We can exclude a defect at the time of release.The valve shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.
 
Event or Problem Description
Investigation is done.

Brand Name
PROGAV SYSTEM PED.WITH PRECHAMBER
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key13359349
Report Number3004721439-2021-00372
Device Sequence Number11181138
Product Code JXG
UDI-Device Identifier04041906132514
UDI-Public4041906132514
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/30/2025
Device Model NumberFV438T
Device Catalogue NumberFV438T
Device Lot Number20045919
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2021
Supplement Date Received by Manufacturer01/28/2022
Initial Report FDA Received Date01/26/2022
Supplement Report FDA Received Date02/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age19 MO
Patient SexUnknown
Patient Weight15 KG